MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 101-9814
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a superion implant procedure, the spacer broke.The physician was hitting resistance and when he went to un-deploy and pull back a popping sound was heard.The implant had broken.A new spacer was used to complete the procedure successfully.
 
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Device analysis confirmed the complaint.Functional testing found that the spacer deployed with resistance and the inferior cam lobe would not retract without additional effort.Excessive force resulted in wear of the pivot pin which caused the malfunction of the cam lobe.Product analysis confirmed that the most probable cause of the complaint is unintended use error caused or contributed to event.Additionally, a labeling review was completed and reveal no anomalies.The instructions for use (ifu) states do not force deployment or implant breakage or damage to bony structures may result and avoid application of excessive stress on instrumentation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to the initial mdr in block h11.A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.Device analysis confirmed the complaint.Functional testing found that the spacer deployed with resistance and the inferior cam lobe would not retract without additional effort.Excessive force resulted in wear of the pivot pin which caused the malfunction of the cam lobe.Product analysis confirmed that the most probable cause of the complaint is unintended use error caused or contributed to event.Additionally, a labeling review was completed and revealed no anomalies.The instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.Furthermore, it states that if resistance to deployment is encountered, and repositioning of the implant is required, rotate the driver counterclockwise until a positive stop is reached and withdraw dorsally to collapse the cam lobes.

Brand Name
SUPERION INDIRECT DECOMPRESSION SYSTEM
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
VERTIFLEX INC
carlsbad CA 92010
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23430200
Report Number3006630150-2025-09788
Device Sequence Number18591412
Product Code NQO
UDI-Device Identifier00884662000550
UDI-Public(01)00884662000550(17)250130(10)800246
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Model Number101-9814
Device Catalogue Number101-9814
Device Lot Number800246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2485-2025
Patient Sequence Number1
Patient SexUnknown